Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 038, 9 pages      arXiv:2009.13710
Contribution to the Special Issue on Primitive Forms and Related Topics in honor of Kyoji Saito for his 77th birthday

The Primitive Derivation and Discrete Integrals

Daisuke Suyama a and Masahiko Yoshinaga b
a) Faculty of Integrated Media, Wakkanai Hokusei Gakuen University, 1-2290-28 Wakabadai, Wakkanai, Hokkaido 097-0013, Japan
b) Department of Mathematics, Faculty of Science, Hokkaido University, Kita 10, Nishi 8, Kita-Ku, Sapporo 060-0810, Japan

Received September 30, 2020, in final form April 09, 2021; Published online April 13, 2021

The modules of logarithmic derivations for the (extended) Catalan and Shi arrangements associated with root systems are known to be free. However, except for a few cases, explicit bases for such modules are not known. In this paper, we construct explicit bases for type $A$ root systems. Our construction is based on Bandlow-Musiker's integral formula for a basis of the space of quasiinvariants. The integral formula can be considered as an expression for the inverse of the primitive derivation introduced by K. Saito. We prove that the discrete analogues of the integral formulas provide bases for Catalan and Shi arrangements.

Key words: hyperplane arrangements; freeness; Catalan arrangements; Shi arrangements.

pdf (339 kb)   tex (16 kb)  


  1. Abe T., Enomoto N., Feigin M., Yoshinaga M., Free reflection multiarrangements and quasi-invariants, in preparation.
  2. Abe T., Suyama D., A basis construction of the extended Catalan and Shi arrangements of the type $A_2$, J. Algebra 493 (2018), 20-35, arXiv:1312.5524.
  3. Athanasiadis C.A., On free deformations of the braid arrangement, European J. Combin. 19 (1998), 7-18.
  4. Bandlow J., Musiker G., A new characterization for the $m$-quasiinvariants of $S_n$ and explicit basis for two row hook shapes, J. Combin. Theory Ser. A 115 (2008), 1333-1357, arXiv:0707.3174.
  5. Chalykh O.A., Veselov A.P., Commutative rings of partial differential operators and Lie algebras, Comm. Math. Phys. 126 (1990), 597-611.
  6. Edelman P.H., Reiner V., Free arrangements and rhombic tilings, Discrete Comput. Geom. 15 (1996), 307-340.
  7. Feigin M., Private communication.
  8. Feigin M., Veselov A.P., Quasi-invariants of Coxeter groups and $m$-harmonic polynomials, Int. Math. Res. Not. 2002 (2002), 521-545, arXiv:math-ph/0105014.
  9. Felder G., Veselov A.P., Action of Coxeter groups on $m$-harmonic polynomials and Knizhnik-Zamolodchikov equations, Mosc. Math. J. 3 (2003), 1269-1291, arXiv:math.QA/0108012.
  10. Gao R., Pei D., Terao H., The Shi arrangement of the type $D_\ell$, Proc. Japan Acad. Ser. A Math. Sci. 88 (2012), 41-45, arXiv:1109.1381.
  11. Orlik P., Terao H., Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften, Vol. 300, Springer-Verlag, Berlin, 1992.
  12. Postnikov A., Stanley R.P., Deformations of Coxeter hyperplane arrangements, J. Combin. Theory Ser. A 91 (2000), 544-597, arXiv:math.CO/9712213.
  13. Saito K., Theory of logarithmic differential forms and logarithmic vector fields, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980), 265-291.
  14. Saito K., Period mapping associated to a primitive form, Publ. Res. Inst. Math. Sci. 19 (1983), 1231-1264.
  15. Saito K., On a linear structure of the quotient variety by a finite reflexion group, Publ. Res. Inst. Math. Sci. 29 (1993), 535-579.
  16. Saito K., Uniformization of the orbifold of a finite reflection group, in Frobenius Manifolds, Aspects Math., Vol. E36, Friedr. Vieweg, Wiesbaden, 2004, 265-320.
  17. Shi J.-Y., The Kazhdan-Lusztig cells in certain affine Weyl groups, Lecture Notes in Mathematics, Vol. 1179, Springer-Verlag, Berlin, 1986.
  18. Suyama D., A basis construction for the Shi arrangement of the type $B_\ell$ or $C_\ell$, Comm. Algebra 43 (2015), 1435-1448, arXiv:1205.6294.
  19. Suyama D., Terao H., The Shi arrangements and the Bernoulli polynomials, Bull. Lond. Math. Soc. 44 (2012), 563-570, arXiv:1103.3214.
  20. Terao H., Multiderivations of Coxeter arrangements, Invent. Math. 148 (2002), 659-674, arXiv:math.CO/0011247.
  21. Terao H., The Hodge filtration and the contact-order filtration of derivations of Coxeter arrangements, Manuscripta Math. 118 (2005), 1-9, arXiv:math.CO/0205058.
  22. Tsuchida T., On quasiinvariants of $S_n$ of hook shape, Osaka J. Math. 47 (2010), 461-485, arXiv:0807.1892.
  23. Yoshinaga M., The primitive derivation and freeness of multi-Coxeter arrangements, Proc. Japan Acad. Ser. A Math. Sci. 78 (2002), 116-119, arXiv:math.CO/0206216.
  24. Yoshinaga M., Characterization of a free arrangement and conjecture of Edelman and Reiner, Invent. Math. 157 (2004), 449-454.
  25. Yoshinaga M., Freeness of hyperplane arrangements and related topics, Ann. Fac. Sci. Toulouse Math. 23 (2014), 483-512, arXiv:1212.3523.
  26. Ziegler G.M., Multiarrangements of hyperplanes and their freeness, in Singularities (Iowa City, IA, 1986), Contemp. Math., Vol. 90, Amer. Math. Soc., Providence, RI, 1989, 345-359.

Previous article  Next article  Contents of Volume 17 (2021)